Alert archive / Virginia / River Flood Warnings in 2015

River Flood Warning 2, NWS Blacksburg, VA

April 20, 2015Montgomery County, Pulaski County, City of Radford, Virginia

NWS Blacksburg, VA issued this river flood warning at Apr 20, 2015, 10:13 AM EDT for Montgomery County, Pulaski County, City of Radford, Virginia. It took effect at Apr 20, 2015, 12:12 PM EDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2015, 10:13 AM EDT (14:13 UTC)
In effect from
Apr 20, 2015, 12:12 PM EDT
Expired
Apr 21, 2015, 8:40 AM EDT
In force
20 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties City of Radford, VA, Montgomery County, VA, Pulaski County, VA

The radar

The Roanoke radar (KFCX), 30 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point New River at Radford (RDFV2). The gauge peaked at 16.16 ft at Apr 20, 2015, 5:00 PM EDT.

actionminormoderate5101504/2004/2104/22
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WGUS41 KRNK 201413
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
1013 AM EDT MON APR 20 2015

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties

Rainfall of 1 to 4 inches across much of the New River basin over the past
24 hours has produced flooding along portions of the New River. The river
at Radford will rise above the flood stage of 14 feet by noon today and crest
this evening as the high inflows from upstream are passed through Claytor Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to NOAA weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC121-155-750-210213-
/O.NEW.KRNK.FL.W.0002.150420T1700Z-150421T1240Z/
/RDFV2.1.ER.150420T1700Z.150421T0000Z.150421T0640Z.NO/
1013 AM EDT MON APR 20 2015

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the New River At Radford.
* from this afternoon until Tuesday morning.
* at 915AM Monday the stage was...12.9 feet.
* Minor flooding is forecast with crest near 15 feet by this evening.
* Flood Stage is 14.0 feet. 
* At 14.0 feet...Riverside parking lots at Radford University begin to be affected.
* This crest compares to a previous crest of 14.4 feet on Mar 7 2011.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$
5 follow-up statements
884 
WGUS81 KRNK 201617
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1217 PM EDT MON APR 20 2015

...The Flood Warning continues for the following rivers in 
Virginia...
 
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties 

Forecast stages have been raised slightly for the New River at Radford
with the crest now expected to be just below the moderate flood
stage of 16 feet. This should occur late this afternoon or early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued by this evening.

&&

VAC121-155-750-210017-
/O.EXT.KRNK.FL.W.0002.150420T1612Z-150421T1232Z/
/RDFV2.1.ER.150420T1425Z.150421T0000Z.150421T0632Z.NO/
1217 PM EDT MON APR 20 2015

The Flood Warning continues for
  the New River At Radford.
* until Tuesday morning. 
* At 11AM Monday the stage was 14.6 feet.
* Flood stage is 14.0 feet.
* The river will continue rising to a crest near 15.8 feet by this evening. 
* The river will fall below flood stage after midnight tonight.
* At 16.0 feet...Significant flooding occurs in Bissett Park.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

pc
566 
WGUS81 KRNK 201933
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
333 PM EDT MON APR 20 2015

...The Flood Warning continues for the following rivers in 
Virginia...
 
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties 

The New River remains in flood and continues to rise slowly late this
afternoon as water from upstream of Claytor Lake is passed through
the dam.The river should crest sometime this late this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued this evening.

&&

VAC121-155-750-210333-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1200Z/
/RDFV2.1.ER.150420T1425Z.150421T0000Z.150421T0600Z.NO/
333 PM EDT MON APR 20 2015

The Flood Warning continues for
  the New River At Radford.
* until Tuesday morning. 
* At 03PM Monday the stage was 15.7 feet.
* Flood stage is 14.0 feet.
* The river will continue rising to near 16 feet by this evening. 
* The river will fall below flood stage after midnight tonight.
* At 16.0 feet...Significant flooding occures in Bissett Park.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$
657 
WGUS81 KRNK 202322
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
722 PM EDT MON APR 20 2015

...The Flood Warning continues for the following rivers in 
Virginia...
 
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties 

...The flood warning continues for the following rivers in 
Virginia...West Virginia..
  New River At Glen Lyn affecting Giles...Mercer...Monroe and 
  Summers Counties 

River levels downstream from Radford will continue to slowly rise 
this evening and possibly top flood stage at Glen Lyn around
midnight. Radford has crested and will slowly fall overnight
and likely drop below flood stage early Tuesday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 
 
The next scheduled statement will be issued around midnight.

&&

VAC121-155-750-210722-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1232Z/
/RDFV2.2.ER.150420T1425Z.150421T0000Z.150421T0632Z.NO/
722 PM EDT MON APR 20 2015

The Flood Warning continues for
  the New River At Radford.
* until Tuesday morning. 
* At 06PM Monday the stage was 16.1 feet.

* Flood stage is 14.0 feet.
* The river will remain around 16.1 feet and then begin to fall later
  this evening. The river will fall below flood stage after midnight tomorrow.
* At 17.0 feet...All of Dedman Center lower parking lots are 
  flooded.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-210722-
/O.CON.KRNK.FL.W.0003.150421T0300Z-150421T1930Z/
/GLLV2.1.ER.150421T0300Z.150421T0600Z.150421T0730Z.NO/
722 PM EDT MON APR 20 2015

the Flood Warninig continues for
  the New River At Glen Lyn.
* From tonight until Tuesday afternoon
* At 06PM Monday the stage was 14.6 feet.

* Flood stage is 15.0 feet.
* Forecast to rise above flood stage around midnight and continue to rise 
  to near 15.3 feet after midnight. The river will fall 
  below flood stage by early tomorrow.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream 
  from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$
195 
WGUS81 KRNK 210312
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1112 PM EDT MON APR 20 2015

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...
 
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties 
  New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers 
  Counties 

River levels will continue to fall at Radford overnight and should drop
below the 14.0 flood stage by early Tuesday morning. Glen Lyn appears
to have crested near its flood stage of 15.0 feet and will remain steady
or rise a little more before falling well below flood stage by Tuesday
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 
The next scheduled statement will be issued when the forecast points
fall below flood stage early Tuesday morning.

&&

VAC121-155-750-211112-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1234Z/
/RDFV2.2.ER.150420T1425Z.150420T2130Z.150421T0634Z.NO/
1112 PM EDT MON APR 20 2015

The Flood Warning continues for
  the New River At Radford.
* until Tuesday morning. 
* At 10PM Monday the stage was 15.3 feet.

* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by early
  Tuesday morning.
* At 16.0 feet...Significant flooding occurs in Bissett Park.
* This crest compares to a previous crest of 14.4 feet on Mar 7 2011.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-211112-
/O.EXT.KRNK.FL.W.0003.000000T0000Z-150421T1938Z/
/GLLV2.1.ER.150421T0416Z.150421T0600Z.150421T0738Z.NO/
1112 PM EDT MON APR 20 2015

The Flood Warning continues for
  the New River At Glen Lyn.
* From after midnight tomorrow until Tuesday afternoon
* At 10PM Monday the stage was 14.7 feet.

* Flood stage is 15.0 feet.
* Forecast to rise above flood stage shortly after midnight tonight 
  reaching 15.3 feet over the next few hours before falling. The 
  river will fall below flood stage by early Tuesday.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream 
  from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$
050 
WGUS81 KRNK 210837
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
437 AM EDT TUE APR 21 2015

...The Flood Warning is cancelled for the following rivers
in Virginia...West Virginia...
 
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties
  New River At Glen Lyn affecting Giles...Mercer...Monroe and 
  Summers Counties
 

 The New River has receded below flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.

 This is the final statement for the New River for this event. 
 
&&

VAC121-155-750-210907-
/O.CAN.KRNK.FL.W.0002.000000T0000Z-150421T1234Z/
/RDFV2.2.ER.150420T1425Z.150420T2130Z.150421T0346Z.NO/
437 AM EDT TUE APR 21 2015

the Flood Warning is cancelled for
  the New River At Radford.
* until this morning. 
* At 04AM Tuesday the stage was 11.4 feet.

* Flood stage is 14.0 feet.
* At 12.5 feet...Water begins to affect parts of Parrott River Road 
  several miles downstream from Radford on left bank of the river.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-210907-
/O.CAN.KRNK.FL.W.0003.000000T0000Z-150421T1938Z/
/GLLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
437 AM EDT TUE APR 21 2015

the Flood Warning is cancelled for
  the New River At Glen Lyn.
* until this afternoon. 
* At 03AM Tuesday the stage was 14.3 feet.

* Flood stage is 15.0 feet.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream 
  from the gage are flooded.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:51 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 20, 7:51 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 AM EDT MON APR 20 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND BRING SHOWERS
AND SOME STRONG THUNDERSTORMS TO THE REGION. WE WILL THEN SETTLE
INTO A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN THROUGH
THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE SHOWERS
AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 525 AM EDT MONDAY...

THERE ARE LINGERING HYDRO ISSUES EARLY THIS MORNING FOLLOWING THE
WIDESPREAD HEAVY RAIN FROM SUNDAY AND SUNDAY NIGHT...AND SEVERAL
FLOOD WARNINGS REMAIN IN EFFECT FROM THE NORTH CAROLINA MOUNTAINS
THROUGH THE GRAYSON HIGHLANDS AND INTO SOUTHWEST VIRGINIA UNTIL
AROUND 9AM. THE SITUATION WILL CONTINUED TO BE MONITORED WITH
ADJUSTMENTS MADE ACCORDINGLY.

THE NEXT CONCERN IS THE APPROACHING COLD FRONT SET TO CROSS THE
AREA THIS AFTERNOON. MESO MODELS DISSIPATE THE CONVECTIVE COMPLEX
CURRENTLY APPROACHING FROM THE WEST WITH REDEVELOPMENT FIRING
LATER THIS MORNING INTO THIS AFTERNOON ACROSS THE REGION...
ESPECIALLY FRONT HE BLUE RIDGE EAST. EARLY MORNING SATELLITE PICS
SHOW BREAKS IN THE CLOUD COVER AND WITH 850MB TEMPS AROUND 12C WE
SHOULD SEE SURFACE TEMPERATURES RISE WELL INTO THE 70S TODAY. THIS
WILL GENERATE CAPE VALUES OF 1000J/KG TO 1500J/KG WHICH WILL BE
ENOUGH TO SUPPORT VIGOROUS CONVECTION. LOW LEVEL WINDS WILL GIVE
US 0/6KM BULK SHEAR VALUES OF 40KTS TO 50KTS WITH A SOMEWHAT
LINEAR HODOGRAPH. THUS THERE IS ENOUGH INSTABILITY AND SHEAR
PRESENT FOR A SEVERE THREAT...AND THE SPC SLIGHT RISK LOOKS TO BE
ON TARGET. WILL BE ANTICIPATING STORM CLUSTERS EVOLVING INTO
LINEAR ELEMENTS TO PRODUCE A WIND THREAT...AND THE MORE VIGOROUS
CELLS SHOULD HAVE ENOUGH CAPE IN THE HAIL GROWTH ZONE TO SUPPORT
LARGE HAIL POTENTIAL AS WELL. WHILE SWATS REMAIN HIGH BELIEVE ANY
HEAVY RAIN WILL BE LOCALIZED AND FURTHER EAST WHICH SHOULD HELP
AVOID AGGRAVATING THE HYDRO SITUATION. ENOUGH INGREDIENTS FOR A BUSY
AFTERNOON ON RADAR.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 525 AM EDT MONDAY...

BEHIND THE FRONT WE START TO SETTLE INTO A COOLER...BREEZY...AND
SOMEWHAT UNSETTLED PATTERN AS A BROAD CLOSED LOW TAKES UP
RESIDENCE OVER THE GREAT LAKES. THE FRONT WILL PUSH OFF TO OUR
EAST EARLY TONIGHT AND TAKE THE SHOWERS AND THUNDERSTORMS WITH
IT...LEAVING SOME UPSLOPE SHOWERS ACROSS THE FAR WEST FOR THE
OVERNIGHT. ANY LINGERING PRECIPITATION WILL DISSIPATE EARLY
TUESDAY MORNING AND TUESDAY LOOKS TO BE MOSTLY DRY. COULD SEE THE
OUTSIDE POSSIBILITY OF COOKING UP SOME SHOWERS ON TUESDAY
AFTERNOON BUT BELIEVE THE POPS ARE TOO SMALL TO MENTION SO WILL
KEEP THINGS UNDER 15 PERCENT. ANOTHER FRONT WILL ROTATE THROUGH
THE REGION ON WEDNESDAY AND WILL HAVE SOME SLIGHT INSTABILITY AND
STEEP LAPSE RATES TO WARRANT A MENTION OF THUNDER. WEAK HIGH
PRESSURE WILL THEN BUILD IN WEDNESDAY NIGHT AND BRING WHAT LOOKS
TO BE MOSTLY DRY WEATHER FOR THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 400 PM EDT SUNDAY...

BROAD UPPER TROUGH REMAINS IN PLACE AND DOMINATES THE EXTENDED
FORECAST...GRADUALLY SHIFTING FURTHER ESE LATE IN THE PERIOD.
THIS KEEPS THE REGION IN AN UNSTABLE/UNSETTLED NORTHWEST FLOW WITH
NUMEROUS EMBEDDED SHORT WAVES. MODELS VARY CONSIDERABLY AS TO THE
TIMING AND PLACEMENT OF THESE DISTURBANCES...BUT ENOUGH AGREEMENT
THAT POPS CANNOT BE DROPPED REALLY AT ANY TIME THE OVERALL TREND
IS TO PUSH THE BETTER MOISTURE FURTHER SOUTH OF THE REGION AS THE
WEEK PROGRESSES AND 850MB TEMPS DROP BELOW 0C IN THE NORTHERN
COUNTIES. THE ENTIRE PERIOD SHOULD FEATURE BELOW NORMAL
TEMPERATURES WITH LOW CHC POPS...HIGHEST ACROSS THE MOUNTAINS AND
TOWARD THE SOUTHERN COUNTIES...WITH THE NORTHERN PIEDMONT THE
DRIEST. ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL THROUGHOUT THE
PERIOD...NO REAL CLEAR CONCERN AT THIS POINT FOR FROST/FREEZE
BECAUSE OF CYCLONIC FLOW AND CLOUDS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AS OF 750 AM EDT MONDAY...

CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE TENNESSEE VALLEY WILL
MOVE EAST INTO VIRGINIA AND SOUTHERN WEST VIRGINIA THIS MORNING.
BASED ON CURRENT RADAR TRENDS THIS PRECIPITATION WILL REACH KBLF
BEFORE 16Z.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION
THIS AFTERNOON AHEAD OF A COLD FRONT. PRESSURE RISES BEHIND THE
FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA INTO
MONDAY NIGHT. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON EAST OF THE BLUE RIDGE...SO WIND GUSTS WITH ANY SEVERE
THUNDERSTORMS AT KLYH AND KDAN MAY APPROACH 50 KNOTS. DO NOT
EXPECT TO HAVE ANYTHING THAT INTENSE THAT FAR EAST UNTIL AFTER
18Z.

IN THE EVENING BEHIND THE FRONT...MODELS WERE INDICATING SOME MVFR
CEILINGS IN THE MOUNTAINS. ONLY MODERATE CONFIDENCE HOW LOW
CEILINGS WILL GET ONCE THE SHOWERS CLEAR OUT AFTER SUNSET.

EXTENDED AVIATION...

VFR RETURNS LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING
IN BEHIND THE FRONT WITH A DRIER AIRMASS.

THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE
IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...MBS
LONG TERM...RAB
AVIATION...AMS/RCS
Hazardous weather outlook, Apr 20, 4:36 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT MON APR 20 2015

NCZ004>006-020-VAZ034-035-044>047-058-059-210845-
STOKES-ROCKINGHAM-CASWELL-YADKIN-BEDFORD-AMHERST-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
436 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON.
SOME STORMS MAY REACH SEVERE LEVELS AND PRODUCE DAMAGING WINDS AND
LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ009>013-015>017-032-033-043-210845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE-
PULASKI-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
436 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE
TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR
BANKS AND PRODUCE SOME FLOODING THROUGH EARLY THIS MORNING.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATE THIS MORNING
AND THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-014-018>020-022>024-WVZ042>044-507-508-210845-
TAZEWELL-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
436 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATE THIS MORNING
AND THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 20, 8:43 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLOOD            5 SW LONG SPUR          37.06N 81.02W
04/20/2015                   BLAND              VA   911 CALL CENTER

            FLOODING IN SPOTS ALONG LITTLE CREEK HIGHWAY

&&

JMORROW
Local storm report, Apr 20, 8:48 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLOOD            3 N MECHANICSBURG       37.19N 80.96W
04/20/2015                   BLAND              VA   911 CALL CENTER

            CREEK FLOODING ALONG WILDERNESS ROAD IN THE HOLLYBROOKE
            AREA

&&

JMORROW
Local storm report, Apr 20, 8:59 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLOOD            N THOMAS BRIDGE         36.77N 81.57W
04/20/2015                   SMYTH              VA   911 CALL CENTER

            CREEK AND STREAM FLOODING ALONG THE SOUTH FORK HOLSTON
            RIVER. ROAD CLOSURE AROUND THE AREA OF THOMAS BRIDGE.

&&

JMORROW
Local storm report, Apr 20, 9:13 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     FLOOD            MOUNT AIRY              36.50N 80.61W
04/20/2015                   SURRY              NC   BROADCAST MEDIA

            PARK DRIVE CLOSED DUE TO FLOODING.

&&

FISHER
Local storm report, Apr 20, 9:14 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLOOD            1 ENE MADISON           36.39N 79.95W
04/20/2015                   ROCKINGHAM         NC   911 CALL CENTER

            ROAD CLOSURE DUE TO RIVER FLOODING

&&

JMORROW
Local storm report, Apr 20, 9:26 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 AM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLOOD            5 W BOONE               36.21N 81.75W
04/20/2015                   WATAUGA            NC   911 CALL CENTER

            CREEK AND STREAM FLOODING ALONG DEWITT BARNETT ROAD

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:07 PM EDTAreal Flood WarningRNKBland, Grayson, Pulaski, Smyth, Wythe6 hr
Apr 19, 9:34 PM EDTAreal Flood WarningRNKFranklin, Henry, Patrick6 hr
Apr 19, 11:25 PM EDTSpecial Weather StatementRNKGrayson, Smyth, Tazewell65 min
Apr 20, 12:19 AM EDTSpecial Weather StatementRNKBland, Grayson, Wythe26 min
Apr 20, 12:54 AM EDTAreal Flood WarningRNKCarroll, Grayson, City of Galax9 hr
Apr 20, 3:00 AM EDTAreal Flood WarningRNKBland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more18 hr
Apr 20, 3:29 AM EDTAreal Flood WarningRNKFranklin, Henry, Patrick6 hr
Apr 20, 3:14 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem31 min
Apr 20, 3:23 PM EDTSpecial Weather StatementRNKCarroll, City of Galax37 min
Apr 20, 3:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania34 min
Apr 20, 4:05 PM EDTSpecial Weather StatementRNKCarroll25 min
Apr 20, 4:07 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista53 min
Apr 20, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax30 min
Apr 20, 4:16 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford29 min
Apr 20, 4:31 PM EDTSpecial Weather StatementRNKFloyd29 min
Apr 20, 4:37 PM EDTSevere Thunderstorm WarningRNKGrayson38 min
Apr 20, 4:50 PM EDTSpecial Weather StatementRNKHalifax25 min
Apr 20, 4:51 PM EDTAreal Flood AdvisoryRNKMontgomery, Roanoke, City of Roanoke, City of Salem114 min
Apr 20, 4:53 PM EDTAreal Flood AdvisoryRNKGrayson5 hr
Apr 20, 5:00 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe30 min
Apr 20, 5:01 PM EDTSpecial Weather StatementRNKAmherst59 min
Apr 20, 5:08 PM EDTSevere Thunderstorm WarningRNKHalifax30 min
Apr 20, 5:18 PM EDTAreal Flood AdvisoryRNKPulaski, Smyth, Wythe3 hr
Apr 20, 5:22 PM EDTSevere Thunderstorm WarningRNKWythe23 min
Apr 20, 5:29 PM EDTSpecial Weather StatementRNKCity of Roanoke31 min
Apr 20, 5:34 PM EDTSpecial Weather StatementRNKPulaski, City of Radford56 min
Apr 20, 5:40 PM EDTFlash Flood WarningRNKPulaski, Wythe3 hr
Apr 20, 5:47 PM EDTSpecial Weather StatementRNKGiles28 min
Apr 20, 5:54 PM EDTRiver Flood WarningRNKGiles22 hr
Apr 20, 6:10 PM EDTSpecial Weather StatementRNKCraig35 min
Apr 20, 6:38 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig3 hr
Apr 20, 6:41 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Apr 20, 7:12 PM EDTSpecial Weather StatementRNKBath33 min

Nearby

River Flood Warnings in Virginia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.